# SDR 2011FA0000451

- Difficulty date: May 12, 2011
- Submitted: July 8, 2011
- Operation: General aviation
- Aircraft: N2140L
- Make and model: Mooney M20J
- Aircraft serial: 243425
- Engine: Lyc IO360A3B6
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 4370
- Part serial: 10040922
- Condition: Intermittent
- Location: Right
- Part time: 239 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: O

## Discrepancy

OWNER REPORTED ENGINE WOULD START RUNNING ROUGH AFTER 15 TO 20 MINUTES OF FLIGHT, WITH CHECK OF RT MAGNETO GIVING LARGE RPM DROP.  REPLACED MAGNETO AND ENGINE OPERATION NOW NORMAL.  DISASSEMBLED MAGNETO AND FOUND THAT DISTRIBUTOR GEAR ELECTRODE FINGER WAS LOOSE AND FELL OFF WHEN TURNED UPSIDE DOWN.  LEFT MAG WAS REPLACED 46.7 HRS AGO FOR THE SAME PROBLEM.  THAT MAGNETO HAD 621.1 HRS TT.  THIS ACFT DOES HAVE THE 500 HR MAGNETO INSPECTIONS DONE.  ACFT IS FLOWN ALMOST EVERY DAY AND AVERAGES OVER 200 HRS ANNUALLY.
